MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-21A
Medical Device Problem Codes Calcified (1077); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 04/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medwatch report # mw5118853.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
A medwatch email was received on 10 july 2023, reporting the incident with a trifecta gt valve.User facility medwatch report #mw5118853 received that states "heart failure symptoms early in 2023 - found to have structural valve deterioration trifecta avr.Summary of tte 03/2022.Normal left ventricular size, mass and function with no significant regional wall motion abnormalities.The estimated lvef is 70%.Normal right heart size and function.Normally functioning bioprosthetic aortic valve with no significant stenosis or regurgitation.Borderline mild mitral valve stenosis with trace to mild regurgitation.Mild tricuspid valve regurgitation with estimated mildly elevated pulmonary artery systolic pressure.Compared to the prior study on (b)(6) 2020, borderline mitral valve stenosis noted today with other findings appearing similar.Summary of tte 6/2023, normal left ventricular size and systolic function with no regional abnormalities, estimated lvef is 75%.Normal right ventricular size and function.Prosthetic aortic valve with severe stenosis and moderate regurgitation.Mitral annular calcification with mild mitral stenosis and mild to moderate regurgitation.Moderate tricuspid regurgitation with estimated mildly elevated systolic pa pressure.Compared to previous (b)(6) 2022, prosthetic aortic valve dysfunction is noted." it was reported that on (b)(6) 2018, a 23mm trifecta gt valve was successfully implanted.In 2020, normal heart size and function were confirmed, with borderline mild mitral valve stenosis, trace to mild regurgitation, mild tricuspid valve regurgitation, and mildly elevated pulmonary artery pressure.In (b)(6) of 2022, findings appeared similar.In early 2023, heart failure symptoms were noted.In (b)(6) of 2023, the trifecta valve had severe stenosis and moderate regurgitation.Mitral annular calcification, mild mitral stenosis, mild-to-moderate regurgitation, moderate tricuspid regurgitation, and mildly elevated pulmonary artery pressure were noted.After prosthetic aortic valve dysfunction was noted, it was confirmed that structural valve deterioration had occurred on the trifecta valve.
 
Event or Problem Description
User facility medwatch report (b)(4) received that states "heart failure symptoms early in 2023 - found to have structural valve deterioration trifecta avr.Summary of tte 03/2022.Normal left ventricular size, mass and function with no significant regional wall motion abnormalities.The estimated lvef is 70%.Normal right heart size and function.Normally functioning bioprosthetic aortic valve with no significant stenosis or regurgitation.Borderline mild mitral valve stenosis with trace to mild regurgitation.Mild tricuspid valve regurgitation with estimated mildly elevated pulmonary artery systolic pressure.Compared to the prior study on (b)(6) 2020, borderline mitral valve stenosis noted today with other findings appearing similar.Summary of tte 6/2023, normal left ventricular size and systolic function with no regional abnormalities, estimated lvef is 75%.Normal right ventricular size and function.Prosthetic aortic valve with severe stenosis and moderate regurgitation.Mitral annular calcification with mild mitral stenosis and mild to moderate regurgitation.Moderate tricuspid regurgitation with estimated mildly elevated systolic pa pressure.Compared to previous (b)(6) 2022, prosthetic aortic valve dysfunction is noted." it was reported that on (b)(6) 2018, a 21mm trifecta gt valve was successfully implanted during an aortic valve replacement.In 2020, normal heart size and function were confirmed, with borderline mild mitral valve stenosis, trace to mild regurgitation, mild tricuspid valve regurgitation, and mildly elevated pulmonary artery pressure.In (b)(6) of 2022, findings appeared similar.In early 2023, heart failure symptoms were noted.In (b)(6) of 2023, the trifecta valve had severe stenosis and moderate regurgitation.Mitral annular calcification, mild mitral stenosis, mild-to-moderate regurgitation, moderate tricuspid regurgitation, and mildly elevated pulmonary artery pressure were noted.After prosthetic aortic valve dysfunction was noted, it was confirmed that structural valve deterioration had occurred on the trifecta valve.
 
Additional Manufacturer Narrative
An event of severe stenosis and moderate regurgitation, mitral annular calcification, mild mitral stenosis, mild-to-moderate regurgitation, moderate tricuspid regurgitation, and mildly elevated pulmonary artery pressure.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.However, based on the information received, the reported stenosis is consistent with structural valve deterioration (svd), specifically fibro-calcific svd (fcsvd), which is a well-known complication of tissue heart valve replacement surgery.A variety of factors may contribute to svd, including patient, biological, and implant related factors: no implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.Biological factors which can result in stenosis such as calcification (from patient conditions predisposing to elevated calcium like renal disease etc.), immobilizing thrombus, or pannus formation reducing the valve diameter also could not be confirmed as the valve was not returned for histopathological examination.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17446624
Report Number2135147-2023-03382
Device Sequence Number17957006
Product Code LWR
UDI-Device Identifier05415067018212
UDI-Public05415067018212
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2021
Device Catalogue NumberTFGT-21A
Device Lot Number180406433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown